# SDR 2002FA0001167

- Difficulty date: October 9, 2002
- Submitted: October 9, 2002
- Operation: General aviation
- Aircraft: TZAMS
- Make and model: Cessna 402CESSNA
- Aircraft serial: 402C0517
- Aircraft time: 12,154 hours
- Propeller: Mcauly 3AF32C505
- System (JASC): 6114 · Propeller Hub Section
- Part: Hub
- Part serial: 841637
- Condition: Making Metal
- Location: Propeller
- Component: Propeller, Mcauly, 3AF32C505B
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

OIL WAS DETERMINED TO BE LEAKING FROM THE PACKING AROUND THE BLADE AND NOT FROM THE CRANKSHAFT SEAL.  PROPELLER WAS REMOVED FROM ENGINE AND DISASSEMBLED.  HUB WAS CONFIRMED TO BE FILLED WITH ENGINE OIL.  UPON FURTHER EXAMINATION, AN EXCESSIVE AMOUNT OF SCORING WAS FOUND ON THE PISTON ROD ASSEMBLY AND THE HUB AND THE PACKING WAS DAMAGED.  IN ADDITION, METAL SHAVINGS WERE FOUND IN THE CYLINDER ASSEMBLY AND THE PISTON ASSEMBLY COULD NOT BE REMOVED FROM THE PISTON ROD ASSEMBLY. THIS IS THE SECOND PROPELLER FAILURE OF THIS KIND IN THE PAST YEAR.
